MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE/ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE/ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 391.990
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the plate/rod cutter (product code: 391.990 & lot no: t160451) was received at us cq.The visual inspection of the received device indicated that the cutting edges were dull and slightly deformed on both jaws.No other damages were observed on the device.Functional test: the functional test performed on the complaint device indicated that the jaws and handles of the device were not completely open when handles decompressed or released.This functional failure was consistent with the reported condition, thus the complaint was confirmed.The complaint can be replicated with the returned device(s) dimensional inspection: the dimensional inspection was not performed as it is irrelevant to the reported functional failure and also due to post-manufacturing damage of the jaws cutting edges.Document/specification review: the relevant drawing reflecting current and manufactured revision was reviewed: investigation conclusion: the overall complaint was confirmed for the received device as the device was not functioning as intended.While no definitive root cause could be determined based on the provided information, it is possible that the low spring temper or poor lubrication caused this functional failure of the device.The deformed cutting edges failure may be caused due to the excessive force.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Part number: 391.990, lot number: t160451, manufacturing site: (b)(4), release to warehouse date: 15-aug-2018, a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Veterinary complaint: it was reported that on an unknown date during an unknown case it was discovered that the plate rod cutter are not springing back open after use.These cutters primarily used with tibial plateau leveling osteotomy (tplo) and to cut the threaded pin for standard jig.No further information provided.During manufacturer's investigation of the returned device it was identified that the cutting edges were dull and slightly deformed on both jaws.This device condition was reassessed and determined as reportable on (b)(6) 2020.Concomitant devices reported: kirschner wire (part # vw3005.15, lot # unknown, quantity unknown).This report is for 1 plate/rod cutter.This is report 1 of 1 for (b)(4).

Brand Name
PLATE/ROD CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10329360
Report Number2939274-2020-03305
Device Sequence Number1073339
Product Code HTZ
UDI-Device Identifier10887587041087
UDI-Public(01)10887587041087
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.990
Device Catalogue Number391.990
Device Lot NumberT160451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1